Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 136, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 9, 2011, 4:16 AM EDT for Ottawa County, Ohio. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 4:16 AM EDT (08:16 UTC)
- Expired
- Jun 9, 2011, 4:45 AM EDT
- In force
- 29 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Ottawa County, OH
The radar
The Cleveland radar (KCLE), 89 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 3:56 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2055 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1930 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
047
WUUS51 KCLE 090816
SVRCLE
OHC123-090845-
/O.NEW.KCLE.SV.W.0136.110609T0816Z-110609T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
416 AM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OTTAWA COUNTY IN NORTHWEST OHIO
* UNTIL 445 AM EDT
* AT 414 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR OAK HARBOR...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
PORT CLINTON...
PUT-IN-BAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4162 8311 4154 8298 4153 8290 4160 8283
4165 8286 4173 8281 4169 8277 4161 8283
4158 8282 4155 8278 4154 8271 4151 8270
4149 8274 4151 8275 4148 8282 4148 8295
4145 8304 4154 8327 4162 8329
TIME...MOT...LOC 0816Z 254DEG 31KT 4158 8318
$$
MULLENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:13 AM EDT, 3 minutes earlier.
Area forecast discussion, Jun 9, 4:13 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 413 AM EDT THU JUN 9 2011 .SYNOPSIS... A COLD FRONT OVER THE CENTRAL GREAT LAKES REGION WILL PUSH SOUTHEAST AND MOVE ACROSS THE AREA LATER THIS AFTERNOON AND EVENING. THE FRONT WILL BECOME STATIONARY OVER THE OHIO VALLEY BEFORE PUSHING NORTHWARD AHEAD OF ANOTHER LOW PRESSURE FRIDAY NIGHT. THE LOW PRESSURE IS EXPECTED TO MOVE ACROSS THE SOUTHERN GREAT LAKES WITH A COLD FRONT CROSSING THE REGION LATE SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... PLENTY OF ITEMS TO CONSIDER TO TODAY/S FORECAST. MCS FROM EARLIER OVERNIGHT HAS CREATED A RATHER NICE COLD POOL OF AIR THAT IS NOW PUSHING INTO NW AREAS. THIS COLD POOL WITH THE LEADING GUST FRONT HAS PROVIDED ENOUGH LIFT TO GENERATE SOME SCATTERED SHOWERS AND THUNDERSTORMS ESPECIALLY WITH THE CURRENT SFC TEMPS AND DPTS AS WELL AS GOOD LAPSE RATES. A SVR TSTM WATCH WILL COVER THE ENTIRE FORECAST AREA THROUGH MID MORNING WITH THE POSSIBILITY OF SOME SVR DEVELOPING ALONG THIS BOUNDARY. GOING INTO LATER THIS MORNING AND AFTERNOON CONCERN CONTINUES GIVEN THIS BOUNDARY AND POSSIBLY ANY OTHERS DEPENDING ON EVOLUTION OF STORMS THIS MORNING. THESE COULD BE THE FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS...POSSIBLY SEVERE LATER IN THE AFTERNOON. OVERALL INCREASED POPS FROM WEST TO EAST THROUGH THE FIRST HALF OF THIS MORNING AND THEN WENT MORE LIKELY IN THE AFTERNOON. GIVEN PLENTY OF MOISTURE AND PW/S RATHER HIGH DID MENTION LOCALLY HEAVY RAIN POSSIBLE. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... ACTIVE WEATHER CONTINUES OVER THE NEXT SEVERAL DAYS AS FRONT BECOMES STATIONARY SOUTH OF THE AREA LATER TONIGHT AND THEN MOVES BACK NORTH LATER ON FRIDAY AS A WARM FRONT WITH LOW PRESSURE APPROACHING. LOOKS LIKE THERE WILL BE A BREAK WITH REDUCED POPS FRIDAY MORNING...BUT THEN INCREASING AS THE FRONT PUSHES BACK NORTH FRIDAY AFTERNOON AND FRIDAY NIGHT. LOW PRESSURE AND COLD FRONT MOVE THROUGH SATURDAY WITH HIGH CHC TO LIKELY POPS FOR SHOWERS AND TSTMS ACROSS THE AREA. HIGH PRESSURE BUILDING IN THROUGH SUNDAY BRINGING COOLER AND DRIER CONDITIONS. FORECAST TEMPS LOOKED REASONABLE BUT DID LEAN A BIT WARMER ON SAT WITH WARMER AND HUMID AIRMASS BUILDING OVER THE AREA AHEAD OF THE COLD FRONT. CONVECTION THEN MIGHT HINDER TEMPS A BIT BUT THINKING UPPER 80S A GOOD POSSIBILITY. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... HIGH PRESSURE WILL BUILD INTO THE AREA ON MONDAY AND LOOKS LIKE IT MAY PERSIST INTO AT LEAST TUESDAY. A WARM FRONT WILL MOVE BACK INTO THE AREA LATE TUESDAY INTO WEDNESDAY AND WILL INCREASE CHANCES OF THUNDERSTORMS. && .AVIATION /08Z THURSDAY THROUGH MONDAY/... MCS CONTINUES TO SLOWLY SAG TOWARD NW OHIO TONIGHT. OUTFLOW AHEAD OF THIS COLD POOL OF AIR WILL BE THE LOCATIONS OF NEW CONVECTIVE ACTIVITY THROUGH THE EARLY MORNING HOURS. FOR NOW HAVE HIT THIS POTENTIAL HARDEST ACROSS THE WESTERN AND SOUTHWESTERN CWA. HOWEVER CONVECTION OVER THE THUMB OF MICHIGAN COULD HELP AN OUTFLOW GET INTO KCLE AND KERI. HOWEVER AT THIS TIME WE ONLY PLACED SOME THUNDER INTO THE KCLE TAF THIS MORNING. AFTER THE MORNING CONVECTION ENDS IT APPEARS THAT ALL LOCATIONS WILL SEE SOME THUNDER FOR THE AFTERNOON AS A COLD FRONT DRIFTS INTO THE AREA. BELIEVE THE AFTERNOON THUNDER WILL BEGIN BETWEEN 17Z AND 20Z. SOME OF THESE STORMS MAY BE ON THE STRONG SIDE...ESPECIALLY IF THE CLOUD COVER CAN THIN BY LATE MORNING. SO FOR THE MOST PART THERE WILL BE VFR CONDITIONS. HOWEVER NEAR ANY OF THE THUNDERSTORMS VISIBILITIES MAY DROP TO MVFR LEVELS...POSSIBLY IFR FOR A BRIEF PERIOD. OUTLOOK...AREAS OF NON VFR CONDITIONS IN THUNDERSTORMS TONIGHT AND AGAIN LATE FRIDAY INTO SATURDAY. && .MARINE... CONVECTIVE OUTFLOW CROSSING THE LAKE THIS MORNING WITH GUSTY WINDS ALONG IT AND WITH THE THUNDERSTORMS. COLD FRONT WILL MOVE ACROSS THE LAKE THIS AFTERNOON AND BECOME STATIONARY ACROSS CENTRAL OHIO. HIGH PRESSURE WILL BUILD OVER THE LAKE ON FRIDAY AND WEAKEN ON SATURDAY AS LOW PRESSURE MOVES ACROSS THE CENTRAL LAKES ON SATURDAY. HIGH PRESSURE WILL RETURN FOR MONDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ABE NEAR TERM...ABE SHORT TERM...ABE LONG TERM...MULLEN AVIATION...MULLEN MARINE...MULLEN
Hazardous weather outlook, Jun 8, 4:48 AM EDT, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 448 AM EDT WED JUN 8 2011 LEZ061-142>149-162>169-OHZ009>014-019>023-027>033-036>038-047-089- PAZ001>003-090900- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ERIE OH-LORAIN- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 448 AM EDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. WARM TEMPERATURES AND HUMID CONDITIONS WILL LEAD TO HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S THIS AFTERNOON. STRENUOUS OUTDOOR ACTIVITY COULD LEAD TO HEAT INJURIES SUCH AS HEAT STROKE...HEAT EXHAUSTION...OR HEAT CRAMPS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP THURSDAY AHEAD OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>008-017-018-090900- LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA- 448 AM EDT WED JUN 8 2011 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP THURSDAY AHEAD OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:22 AM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Wood | 53 min |
| Jun 9, 3:32 AM EDT | Special Marine Warning | CLE | 88 min | |
| Jun 9, 4:26 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 9, 4:48 AM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wyandot | 72 min |
| Jun 9, 5:39 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Morrow | 45 min |
| Jun 9, 6:10 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Richland, Wayne | 65 min |
| Jun 9, 7:16 AM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark, Wayne | 59 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.